News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: early period while on the pill?!


 blackdesert - Sun Oct 16, 2005 7:52 am

Ive been on the pill (21 day low dose oral) for the past 6months, and have got my period two days into the 7day break like clockwork! However, on friday I started bleeding slightly. I thought this was just a little breakthrough bleeding but yesterday it escalated into a proper period (I believe it is anyway, its very heavy and I have the normal crampiness etc.) Im quite concerned about this because that means it started while I still have 5 pills left to take, making my period a whole week early! I didnt know this was possible, should I be worried? Should I still take my 7 day break on wednesday, will I be protected if I do? I don't really understand why this has happened, I take my pill at EXACTLY the same time every day, and have never missed one. I had sex for the first time in 6 weeks on monday (my boyfriend was away), could that have anything to do with it? Im so confused, Id be grateful of any help!!
 Binkalette - Wed Oct 19, 2005 6:22 pm

Don't worry about it..I've had my period early on the pill too.. I don't know what kind your taking, but I'm on ortho tri cyclen lo.. I got my period a few days early once with some hormone pills left..I just kept on taking my pills like normal and told my boyfriend that we weren't doing it that month because I wanted to make sure that it was going to get back to normal on it's own and that I didn't need to go into the doctor and change pills or something. Sometimes on the lo dose pills the dosage isn't strong enough to keep the uterine lining there all month, that's usually what starts spot bleeding, but it could make your full period come too.. That's usually a sign that it's not a high enough dosage though. I would just wait it out a month and see if it returns to normal next month, and if it does.. it does :D and if it doesn't..then go to the doctor and ask about changing pills.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here